Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jPablo

Can antibiotics cause acne?

Recommended Posts

As per title, I have used antibiotics previously and I'm back on them again.  I'm on them 4 months now but the acne is on a rollercoaster, with ups and downs but lately over the past month it's just got gradually worse and worse.

I'm aware of resistance issues, is there any point taking them anymore?

Oxytetracycline.

Share this post


Link to post
Share on other sites

No there is no way that antibiotics can cause more acne. Antibiotics kills the bacteria that is responsible for infections, nothing more.

Share this post


Link to post
Share on other sites
5 minutes ago, Duperele said:

No there is no way that antibiotics can cause more acne. Antibiotics kills the bacteria that is responsible for infections, nothing more.


I agree, they shouldn't cause acne. Antibiotics kill bacteria which are part of the acne chain reaction. If this works, acne should go down, at least temporarily as long as they are in.

It is possible your acne is caused by something else as well... like fungi or who knows. 

If they are not doing anything, do not take them. 

Share this post


Link to post
Share on other sites

Yeah I can’t see antibiotics directly being a cause of acne, unless you’re allergic to a certain ingredient. However, if they’re proving ineffective after a prolonged period of time, I can’t see any reason to continue taking them. The less antibiotics you take over time, the better really as they can only ever be a temporary fix at best. 

Share this post


Link to post
Share on other sites
29 minutes ago, Im_mattw said:

Yeah I can’t see antibiotics directly being a cause of acne, unless you’re allergic to a certain ingredient. However, if they’re proving ineffective after a prolonged period of time, I can’t see any reason to continue taking them. The less antibiotics you take over time, the better really as they can only ever be a temporary fix at best. 

 
Well said. But in bad cases, all that may be left is logn term anti, or tane. No good choices, really. Chances for long term severe effects form tane are even worse. 

Antibiotics target bacteria, and have some side effects, we know how they work... you can cycle. tane, we don't know how it works, 200 + side effects, new ones added yearly, very systemic- does not target just bacteria, but cell division in general, gene expression apoptosis in every organ. 

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×